Topamax and Lexapro

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JEC003
New Member


Date Joined Apr 2006
Total Posts : 8
   Posted 4/23/2006 7:00 PM (GMT -6)   
May 2005 I started on Topamax 100mg. I tapered on with  minor issues but did manage to get up to 100 mg.  I had seizures while going up to the 100mg and broke both wrists while having seizures.   But managed to get on the Topamax 100 mg and works well for headaches.   In Feb 06 went on Lexapro 20mg and headaches came back.  So went on Lexapro 30mg in  March 06.  I did not have severe depression to begin with more like OCD.  Well now that I am taking Topamax 100mg plus Lexapro 30 mg I have noticed my female cycle is shorter  along with crying sessions mixed with  very strong depression focused on one thing..death.  Minor detail on my background...my mother who was my best friend died during back surgery in Jan '00 she was 57.  My father remarried a lady who doesnt allow him contact with his family.  My brothers have no contact with me.  My father tells me it is best I go be with my mother and my middle brother(who is the only brother I have had phone calls from) has now said to go be with my mother.  This all adds to my now depression since I have upped the Lexapro.  My OCD seems to have kicked in and concentrated on following through on my father's wishes and now my brother's wishes...but I keep saying to myself.. " this is nuts" and thinking maybe it is the medicine since I never felt this way before the Lexapro..and this was an issue before Lexapro.  Has anyone else had problems with depression when mixing Lexapro 30mg with Topamax 100mg also has anyone had their female cycle change when mixing those meds? 
 
Thanks
 

tymaboy
Regular Member


Date Joined Aug 2005
Total Posts : 59
   Posted 4/25/2006 7:12 PM (GMT -6)   
I AM ON 100 Topamax & 10-15mg Lexapro. I have never had this problem the the 2 meds together. I have noticed that I do have a problem when I take anti depress med in high doses - that is when I have what I call my 'crazy thoughts'. about 3 weeks ago I went back to Lexapro ( I had to switch meds do to insurance reasons for a few months) When I am on Lexapro w/the topamax I do not have the break threw headaches like I did with the other meds. I do have more PMS sysmtons with Lexapro but for me I am willing to live with that seeing that I have all positive things to say about lexapro.

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 4/26/2006 10:35 AM (GMT -6)   

I have a bit of OCD and it gets worse from time to time but have never thought to pay attention to whether taking antidepressants/topamax or anything else is making it worse...

I guess I am too busy watching for storms, pms, food triggers and everything else for migraines

DUH?!?!?

I will keep an eye out and let you guys know!


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com
 
*~*Just because someone doesn't love you the way you want them to doesn't mean they don't love you with all they have*~*
 
Picture
ER Treatment Form

mediterranee
New Member


Date Joined Jun 2006
Total Posts : 7
   Posted 6/17/2006 8:33 AM (GMT -6)   
Topamax alone made me have crying fits and suicidal thoughts. I was on 100 mgs.

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 6/17/2006 10:10 AM (GMT -6)   

Sorry to hear that, again...everyone's experiences are different with everything, including medications.

 


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com
 
*~*Just because someone doesn't love you the way you want them to doesn't mean they don't love you with all they have*~*
 
Picture
ER Treatment Form

:D
New Member


Date Joined Feb 2008
Total Posts : 1
   Posted 2/7/2008 3:16 PM (GMT -6)   
I've had migraines for about 9 years and have been on 200 mg Topamax/day for 2.5 years now.  The chronic headaches and severe migraines have been back with a vengence for about a year with no resolution or effective rescue med.  A new doctor is trying Lexapro at 10mg/day because my hair has been falling out (thinking that's a symptom of low seratonin), but I'm more irritable and fatigued than usual and hungry all the time.  Can't tell an improvement with my headaches either.  I've been on the Lexapro for only 3 weeks, but I'm no fan.  I was in a better mood without it and I still have the pain - suggestions?  I feel like I'm from Mars!

jabbiru
New Member


Date Joined Oct 2008
Total Posts : 3
   Posted 10/1/2008 7:38 PM (GMT -6)   
Very intersting subject as these are the only two meds I am taking.
100 0f topamax and 20 of lex.
excellent results after one month with very minimal side effects.
Now I did reduce my lex initially and experienced some meltdown, teary, depressed.
Got back into them and feel fine once more.
So for me, so far, this seems the right balance at this time.
I will be interested to see if things change over time.
hope not.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 7:22 PM (GMT -6)
There are a total of 2,885,353 posts in 316,589 threads.
View Active Threads


Who's Online
This forum has 157708 registered members. Please welcome our newest member, Knightfour.
339 Guest(s), 10 Registered Member(s) are currently online.  Details
Africa99, netsavy006, therearemiracles, Knightfour, dacarte3, Dogdays, searchinginla, valli1234, Poppie, DutchessCountyJim


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer